Alert archive / California / Small Craft Advisories in 2024
Small Craft Advisory 35, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Mar 20, 2024, 2:50 AM PDT. It took effect at Mar 20, 2024, 3:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2024, 2:50 AM PDT (09:50 UTC)
- In effect from
- Mar 20, 2024, 3:00 PM PDT
- Expired
- Mar 21, 2024, 3:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
522 WHUS76 KEKA 200950 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 250 AM PDT Wed Mar 20 2024 PZZ470-201800- /O.NEW.KEKA.SC.Y.0035.240320T2200Z-240321T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 250 AM PDT Wed Mar 20 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT THURSDAY... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 3 PM this afternoon to 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
451 WHUS76 KEKA 201542 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 842 AM PDT Wed Mar 20 2024 PZZ470-202345- /O.CON.KEKA.SC.Y.0035.240320T2200Z-240321T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 842 AM PDT Wed Mar 20 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT THURSDAY... * WHAT...South winds 15 to 20 kt with gusts to 25 kt and seas 4 to 6 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 3 PM this afternoon to 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
676 WHUS76 KEKA 202150 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 250 PM PDT Wed Mar 20 2024 PZZ470-210600- /O.CON.KEKA.SC.Y.0035.240320T2200Z-240321T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 250 PM PDT Wed Mar 20 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...South winds 15 to 20 kt with gusts to 25 kt and seas 4 to 7 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
783 WHUS76 KEKA 210336 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 836 PM PDT Wed Mar 20 2024 PZZ470-211000- /O.CON.KEKA.SC.Y.0035.000000T0000Z-240321T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 836 PM PDT Wed Mar 20 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 7 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
824 WHUS76 KEKA 210939 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 239 AM PDT Thu Mar 21 2024 PZZ470-211745- /O.EXP.KEKA.SC.Y.0035.000000T0000Z-240321T1000Z/ /O.NEW.KEKA.SC.Y.0036.240322T0200Z-240324T0100Z/ Pt St George to Cape Mendocino 10 to 60 nm- 239 AM PDT Thu Mar 21 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 PM PDT SATURDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 12 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 7 PM this evening to 6 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-455-475-211745- /O.NEW.KEKA.SC.Y.0036.240322T0200Z-240324T0100Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 239 AM PDT Thu Mar 21 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 PM PDT SATURDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm, Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 7 PM this evening to 6 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 19, 2:44 PM PDT, 12 hours 6 minutes earlier.
Area forecast discussion, Mar 19, 2:44 PM PDT, 12 hours 6 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 244 PM PDT Tue Mar 19 2024 .SYNOPSIS...Unseasonably mild weather continues inland for one more day today, while at or near seasonable coastal temperatures persist under stratus. Unsettled weather and cooler temperatures return late in the week. && .DISCUSSION...Latest space pictures continue to show a widespread and deepening cloud layer blanketing the coastal waters, and while this has receded toward the coast this afternoon, much of the coastal plain remains inundated with stratus. Unseasonably mild weather continues inland for one more day today as the high pressure dominates the synoptic pattern over Northern California. Afternoon highs will be likely to remain above normal. The ridge aloft begins to weaken and shift eastward during Wednesday, while an upstream shortwave trough approaches the area. This will bring a cooling trend across the interior, with highs at or near normal. The aforementioned shortwave will swing northeastward toward the Pac NW and Northern California, and bring a slight chance (15-25%) of 0.01" of rain for Del Norte County early Wednesday night. Otherwise, expected a mostly cloudy day across the forecast area. Any lingering light showers are expected to taper off early Thursday morning as a brief shortwave ridge builds in over the region. Finally, unsettled weather is expected late this week as a cutoff low separates from the jet to our north and approaches the region. An associated frontal boundary, along with a plume of subtropical moisture ingested in the southwesterly flow, will move onshore early Friday morning. This may bring moderate rainfall somewhere along the coast between the Bay Area and OR border, although location will depend on where this plume of moisture makes landfall. A low-level jet in advance of the approaching front will bring warm air advection in from the southwest and aid in rising snow levels along with stratiform precipitation. As the low approaches, instability could increase and bring a slight chance of thunderstorms near the coast late Friday and Saturday. The surface low is then forecast to lift out northward toward Oregon Friday afternoon and evening, becoming positively tilted. This will bring a second, stronger wave of precip across the area. In addition, southerly winds are expected to gradually increase early Friday morning and become strong Friday afternoon with the low level jet along the front. Gusts from 25 to 40 mph are expected to develop in response, mainly along the coastal headlands and exposed ridges in Humboldt and Del Norte counties...with locally stronger winds possible in the King Range. NBM probability for wind gust over 45 MPH remain around 20-40% for Friday into Saturday. The broad upper level trough will move over the region through the weekend. Snow levels will come down as the upper level trough passes overhead and brings cold air aloft, generally dropping snow down to around 3,500 to 4,500 feet MSL. Scott Mountain Pass on Hwy 3 will see some snow, up to 3 inches. Showery precip will continue Sunday, then trails off Sunday night as shortwave ridging builds aloft. Unsettled weather likely continues into next week. VELEZ && .AVIATION...Moist, westerly onshore flow has resulted in persistent low level stratus capping a shallow marine layer. Ceilings may lift coastal terminals to MVFR heights briefly this afternoon, but ACV and CEC will quickly become return to IFR/LIFR through this evening and overnight. Increasing southerly winds should keep fog and reduced visibilities at bay as a weak coastal jet develops ahead of a frontal boundary. Once again, UKI will remain calm and clear overnight, but hi-res models are hinting at a brief period reduced visibilities early Wednesday morning. && .MARINE...Light northerlies and relatively calm seas will persist through this afternoon beneath a high pressure ridge centered over the Northern Pacific Coast. Winds will gradually turn WSW early Wednesday ahead of a surface front driven by an upper shortwave. Gusts will approach small craft criteria Wednesday afternoon but will likely remain marginal and short-lived. Another frontal boundary is expected to traverse area waters late Thursday into Friday, with gustier winds and measurable rainfall likely. Significant wave heights may exceed 10 feet with southerly wind waves generated by the front Friday-Saturday. Otherwise, several long period NW swells will continue to impact the sea state through the weekend. && .EKA WATCHES/WARNINGS/ADVISORIES... CA... None. NORTHWEST CALIFORNIA COASTAL WATERS... None. && Visit us at https://www.weather.gov/eureka Follow us on Facebook and Twitter at: https://www.facebook.com/NWSEureka https://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: https://www.weather.gov/images/eka/zonemap.png
Nearby
Small Craft Advisories in California, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.